Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 11, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Feb 15, 2021, 3:54 AM CST. It took effect at Feb 15, 2021, 2:46 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2021, 3:54 AM CST (09:54 UTC)
- In effect from
- Feb 15, 2021, 2:46 PM CST
- Expired
- Feb 16, 2021, 12:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
920 WHUS74 KLCH 150954 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 354 AM CST Mon Feb 15 2021 GMZ470-472-475-160000- /O.CON.KLCH.GL.W.0002.000000T0000Z-210216T0000Z/ /O.NEW.KLCH.SC.Y.0011.210216T0000Z-210216T0600Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 354 AM CST Mon Feb 15 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 feet. For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Waters from Cameron LA to High Island TX from 20 to 60 NM, Waters from Intracoastal City to Cameron LA from 20 to 60 NM and Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM. * WHEN...For the Gale Warning, until 6 PM CST this evening. For the Small Craft Advisory, from 6 PM this evening to midnight CST tonight. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ450-452-455-160000- /O.EXT.KLCH.SC.Y.0010.000000T0000Z-210216T0600Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 354 AM CST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt. Seas over nearshore waters between 3 and 6 feet. Lake and bay waters very rough. * WHERE...Portions of and the coastal lakes and bays of the Gulf of Mexico. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ430-432-435-160000- /O.CON.KLCH.SC.Y.0010.000000T0000Z-210216T0000Z/ Sabine Lake-Calcasieu Lake-Vermilion Bay- 354 AM CST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt. Seas over nearshore waters between 3 and 6 feet. Lake and bay waters very rough. * WHERE...Portions of and the coastal lakes and bays of the Gulf of Mexico. * WHEN...Until 6 PM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
041 WHUS74 KLCH 152046 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 246 PM CST Mon Feb 15 2021 GMZ470-472-475-160600- /O.CAN.KLCH.GL.W.0002.000000T0000Z-210216T0000Z/ /O.EXT.KLCH.SC.Y.0011.210215T2046Z-210216T0600Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 246 PM CST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING IS CANCELLED... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 7 feet. * WHERE...Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM, Waters from Cameron LA to High Island TX from 20 to 60 NM and Waters from Intracoastal City to Cameron LA from 20 to 60 NM. * WHEN...Until midnight CST tonight. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ430-432-435-152200- /O.CAN.KLCH.SC.Y.0010.000000T0000Z-210216T0000Z/ Sabine Lake-Calcasieu Lake-Vermilion Bay- 246 PM CST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ GMZ450-452-455-160600- /O.CON.KLCH.SC.Y.0010.000000T0000Z-210216T0600Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 246 PM CST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt. Seas over nearshore waters between 3 and 6 feet. Lake and bay waters very rough. * WHERE...Portions of and the coastal lakes and bays of the Gulf of Mexico. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 14, 11:48 PM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Feb 14, 11:48 PM CST, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1148 PM CST Sun Feb 14 2021
.DISCUSSION...
06Z 15FEB21 TAFs
&&
.AVIATION...
Ongoing precip now widespread across the area tonight. Temps at
all of the terminals are at or below freezing, prompting me to
carry -FZRAPL at all the southern sites. The northern site of
KAEX will carry -FZRAPLSN due to cooler temperatures in the
atmosphere allowing for snow to make it to the surface. It is not
out of the realm of possibility for snow to happen at the southern
sites, but it will be left out for the moment. Along with wintry
precip mess, we get the "joy" of strong gusty winds. Cigs will see
an ever so slight improvement from west to east as this system
moves out of the area. Winds will also decrease by late afternoon
tomorrow.
Stigger/87
&&
.PREV DISCUSSION... /issued 1043 PM CST Sun Feb 14 2021/
UPDATE...
Potent upper level trough over W TX noted on the latest WV imagery
and UA analysis, spreading a considerable amount of moisture into
the region. Regional radar mosaic shows areas of light to moderate
precip increasing acrs TX and spreading acrs LA. As of 10 PM,
temperatures range from the middle 20s acrs cntl LA to near
freezing south of I-10. KLCH 00Z sounding shows a layer of
subfreezing temps from the sfc to ~2500 FT, beneath an ~6700 FT
layer of warmer air with max temp of about 8 degrees C at 850 MB.
Further north, the 00Z KSHV sounding shows a deeper subfreezing
layer beneath a narrower and cooler warm nose.
As a result, areas south of I-10 are still seeing a mostly
rain/freezing rain mix, while areas along and north of I-10 are
experiencing mostly freezing rain or a mix of wintry precip, with
numerous reports of freezing rain or sleet acrs the area. Fcst
soundings show the warm layer aloft gradually cooling overnight
and through Monday morning, which means precip should gradually
transition acrs the northern half of the area to more sleet/snow
or even just snow for a few hours late tonight into the morning.
Further south, a predominantly freezing rain regime should
changeover to a mix of freezing rain/sleet/snow by Monday morning.
Some slight changes to area ice accumulations was made this
evening, with the highest ice totals expected acrs the Acadiana
region. While overall accumulations haven't changed significantly
(between 0.1 and 0.3 inches expected), the expected change to
sleet/snow acrs northern areas has reduced accumulation totals
slightly, while the longer duration of freezing rain acrs the
Acadiana region has kept totals there around 0.2 to 0.3 inches.
As the arctic airmass settles into the region, temperatures will
remain very cold, with overnight lows around 20 north to mid 20s
south tonight. High temps on Monday will be hard pressed to reach
freezing, climbing only a few degrees as clouds and north winds
persist. Thankfully, the wintry mess is expected to exit the
region by early aftn, with dry conditions returning Monday night
into Tuesday along with some of the coldest temperatures the area
has experienced since December 1989.
24
PREV DISCUSSION... /issued 606 PM CST Sun Feb 14 2021/
DISCUSSION...
00Z 15FEB21 TAFs
AVIATION...
Intermittent showers across the area today. With temperatures at
and above freezing for the southern terminals currently, carried
VCSH. However -fzra is highly likely especially over the next hour
as we lose daylight. Areas near KAEX have already reported
-FZRA and they are already below freezing. A transition to FZRAPL
and even SN is expected as we head into the overnight hours.
Along with wintry precip mess, we get the "joy" of strong gusty
winds.
As this moves through near the end of this period, cigs will see
an ever so slight improvement from west to east. Look forward to
a greater improvement in cigs back to MVFR at the end of the next
TAF package.
As of 00Z, the only reported closure was KCWF. However this
weather provides dangerous conditions for taking off and landing.
There is a SIGMET (ice) out over TX for ice. It is covering KBPT
and extending close to KLCH. It's likely that this will be
extended to cover the entirety of the area.
Stigger/87
PREV DISCUSSION... /issued 353 PM CST Sun Feb 14 2021/
DISCUSSION...
Wx map shows 1046mb bitterly cold surface high pressure cell over
the Dakotas, continuing to ridge southward across the Plains to
northern Mexico. Across our region, temperatures remain in the 30s
with the freezing line from Fort Polk to Lafayette northward at
this hour. Radar showing the next impulse of light rain over
Southeast Texas and will spread northeast across Central Louisiana
within the next few hours.
Everything remains on track for the next and more significant
upper level disturbance and Gulf surface low to generate a large
amount of precipitation later this evening, overnight, through
early Monday afternoon. With the cold surge of cold arctic air
continuing to move slide southward, freezing rain mixed with sleet
will begin this evening, with the bulk of this falling between
Midnight and 9 AM Monday across Southeast Texas into Central and
Southern Louisiana. This will likely be followed by a slight
dusting of snow on top of this mess late Monday morning into the
afternoon hours before ending from west to east. Preliminary ice
accumulations for this time period will be between 0.25 to 0.35
inches, which will most likely cause significant icing across all
bridges, trees, and eventually roadways as the temperatures likely
to remain in the 20s areawide Monday.
Once the system moves east of the region Monday night, some
clearing to partly cloudy skies, diminishing winds, and frozen
precipitation on the ground will likely allow temperatures to
reach levels not seen since December 1989 across our region.
Preliminary estimates of 6 to 12 degrees north of U.S. 190 and 12
to 20 from U.S. 190 to the coast will be expected Monday night
into Tuesday morning. With this will have a wind chill advisory
for wind chills 0 to 5 above zero north of U.S. 190 and 5 to 10
south to the coast.
Another upper level impulse is expected to affect the region early
Wednesday morning, giving another round of winter precipitation
from I-10 northward, and across Central Louisiana Thursday morning.
A little too early to give specific numbers just yet. A slow
warming trend is expected Friday into next weekend.
DML
MARINE...
Strong offshore flow will continue for the next several days as a
couple of polar high pressure systems build into the coastal
waters. With slightly stronger winds with the surface low,
upgraded the 20-60nm zones to a Gale Warning from midnight
tonight to 6 PM Monday.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 19 26 9 30 / 100 90 0 0
LCH 25 29 14 33 / 90 70 0 0
LFT 26 29 17 34 / 90 90 0 0
BPT 24 29 13 35 / 90 70 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Hard Freeze Warning from 6 PM Monday to noon CST Tuesday for
LAZ041>045-052>055-073-074.
Winter Storm Warning until 6 PM CST Monday for LAZ033-041>045-
052>055-073-074.
Wind Chill Advisory from 6 PM Monday to noon CST Tuesday for
LAZ027>033-041>045-052>055-073-074.
Hard Freeze Warning until noon CST Tuesday for LAZ027>033.
Winter Storm Warning until 6 PM CST Monday for LAZ027>032.
TX...Hard Freeze Warning from 6 PM Monday to noon CST Tuesday for
TXZ215-216.
Winter Storm Warning until 6 PM CST Monday for TXZ215-216.
Wind Chill Advisory from 6 PM Monday to noon CST Tuesday for
TXZ180-201-215-216-259>262.
Hard Freeze Warning until noon CST Tuesday for TXZ180-201-
259>262.
Winter Storm Warning until 6 PM CST Monday for TXZ180-201-
259>262.
GM...Small Craft Advisory until midnight CST tonight for GMZ470-472-
475.
Gale Warning until 6 PM CST Monday for GMZ470-472-475.
Small Craft Advisory until 6 PM CST Monday for GMZ430-432-435-
450-452-455.
&&
AVIATION...87Hazardous weather outlook, Feb 14, 3:28 PM CST, 12 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 328 PM CST Sun Feb 14 2021 LAZ027>032-TXZ180-201-259>262-152130- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-Tyler-Hardin- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- 328 PM CST Sun Feb 14 2021 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST MONDAY... ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM MONDAY TO NOON CST TUESDAY... This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Hard Freeze Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Hard Freeze Warning. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ041>045-052>055-073-074-TXZ215-216-152130- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Jefferson-Orange- 328 PM CST Sun Feb 14 2021 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY... ...HARD FREEZE WARNING IN EFFECT FROM 6 PM MONDAY TO NOON CST TUESDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM MONDAY TO NOON CST TUESDAY... This Hazardous Weather Outlook is for south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Hard Freeze Warning. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ033-152130- St. Landry- 328 PM CST Sun Feb 14 2021 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM MONDAY TO NOON CST TUESDAY... This Hazardous Weather Outlook is for central Louisiana. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hard Freeze Warning. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hard Freeze Warning. Winter Storm Warning. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ470-472-475-152130- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 328 PM CST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT CST TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-152130- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 328 PM CST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST MONDAY... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Moderate to strong north winds expected tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. A moderate to strong offshore flow will remain in place through most of next week as a polar high pressure system builds into the coastal waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 2:38 PM CST | Wind Chill Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 21 hr |
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.